MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.Medical device expiration date: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ sharps collector had no label on it.The following information was provided by the initial reporter, translated from japanese: "this is a report about a missing label of sharps collector.According to the customer's report, it was found that there was no label affixed to the product.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received.According to the dhr review process, the result showed there were no issues reported as missing label during the manufacturing process for the lot number reported (2254933).Based on this investigation, there was no evidence received showing the lack of label reported, however, within the issue description it¿s mentioned that there was no label affixed to the product, also, with the lot number provided (2254933) we were able to confirm this product was manufactured by flex on september, 2022.With this information, we can identify this issue as a failure mode related to the manufacturing process.Root cause reprocessing of material not followed properly.Omission error within the visual inspection.Based on this investigation, it was determined that this failure mode is related to the manufacturing process since the lack of label would be an omission error during reprocessing material at the time to detect damaged label through the conveyor.

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16383838
Report Number2243072-2023-00230
Device Sequence Number5514650
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public00382903055173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot Number2254933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown